Article Text

PDF
OP0004 Rheumatoid arthritis occuring after immune checkpoint inhibitors
  1. R Belkhir1,
  2. S Le Burel1,
  3. O Lambotte1,
  4. G Mouterde2,
  5. E Pertuiset3,
  6. L Dunogeant4,
  7. A Marabelle5,
  8. A Leary6,
  9. A-L Voisin7,
  10. X Mariette1
  1. 1Hôpitaux Universitaires Paris-Sud, Université Paris-Sud, AP-HP, le Kremlin Bicêtre
  2. 2Lapeyronie Hospital, Montpellier
  3. 3CH René Dubos, Pontoise
  4. 4Centre Hospitalier du Pays d'Aix, Aix-en-Provence
  5. 5Drug Development
  6. 6Université Paris-Saclay
  7. 7Unité Fonctionnelle de Pharmacovigilance, Université Paris Saclay, Gustave Roussy Cancer Center, Villejuif, France

Abstract

Background Immune checkpoints inhibitors (ICIs) targeting cytotoxic T lymphocyte-associated protein 4 (CTLA-4) and Programmed cell death protein 1 (PD-1) have demonstrated survival improvement in multiple cancers. Immune Related Adverse Events (IrAE) have been described with ipilimumab and anti PD1. Relapse or flare of preexisting auto-immune diseases has been reported but occurrence of new auto-immune diseases seems to be less frequent. A series of 13 patients with non-classified rheumatic IrAE has been published: 9 patients developed non-specific inflammatory arthritis but no seropositive rheumatoid arthritis (RA) and 4 presented with sicca symptoms but did not fulfill criteria for Sjögren syndrome [1].

Objectives We did a retrospective study for collecting patients who developed seropositive rheumatoid arthritis (RA) after exposition to ICIs.

Methods We used the “Club Rhumatismes et Inflammation (CRI)” network, a section of the French Society of Rheumatology and the Gustave Roussy Cancer Center register of safety of ICI for collecting patients treated with an ICI and who developed symptoms of arthritis with diagnosis of RA.

Results We report 6 patients without any previous rheumatic disease, who developed seropositive rheumatoid arthritis (RA) after exposition to ICIs, all of them after anti-PD1.

Table 1

Conclusions This is the first description of RA occurring after anti-PD1 treatment for cancer. All cases responded to corticosteroids or with immunosuppressive therapy. This suggests that the PD1/PDL1 axis plays a role in RA pathophysiology. The combined expertise of oncologists, immunologists and rheumatologists is crucial in the successful management of these patients.

References

  1. Cappelli LC, Gutierrez AK, Baer AN, et al. Inflammatory arthritis and sicca syndrome induced by nivolumab and ipilimumab. Ann Rheum Dis 2017;76:43–50.

References

Disclosure of Interest None declared

Statistics from Altmetric.com

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.